Citation: Rhea. "Extra Strength Experience: An Experience with 4-Acetoxy-DET (exp12790)". Erowid.org. Feb 22, 2002. erowid.org/exp/12790
||(powder / crystals)
Last weekend, I had the opportunity to experience a new compound, 4-Acetoxy-DET; I, being one of two guinea pigs for a rather large assortment of fellow trippers and entheophiles. For mental background, I had been rather antagonistic and irritated the past week, but had calmed down considerably by the evening in question.
In preparation, B --my fellow tripper and lover--and I read several experience reports and ate 500mg of vitamin C and 100mg alpha lipoic acid for good measure. Other than some fruit and fresh soymilk, these were the only things I had to eat the whole day.
Spirits were running high among the posse B and I had gathered to party with--their collective thirst for acid in the process of being slackened--and we arrived at a venue familiar to me amid smiles and laughter.
One half hour in, at midnight, B and I decided to eat our capsules, 27mg and 16mg respectively. After inserting foam earplugs (the music there is played a tad too loud for our comfort) we entered the crowd of dancers, more strangers than friends, and danced with abandon.
On the coming-up, I yawned quite a bit--once every ~2min--but had no other noticeable reaction. At T +0:30, I noticed the normal, very faint colors and patterns that I see everyday begin to take more definite shapes. At T +0:35, the visuals had intensified drastically and my body began to tingle all over, as if electric energy had been infused in my flesh. In addition, the lower cross-wise half of my right forearm and my last two fingers--pinkie and ring finger--felt as if it had 'fallen asleep'; the sensation would have been a bit more irritating if I hadn't been in a mostly positive head space. Occasionally, the excessive energy would induce me to consciously tense and spasm, a not unpleasant reaction.
Only T +0:40 in and the trip was already approaching a +3 level of intensity (Graeme Carl's scale). CEV weren't too astounding, but the OEV were intense and much more reminiscent of acid than mushrooms, contradictory to many reports I had read. All inatimate objects became more liquid that I have ever seen before and I had trouble walking over what seemed to be a constantly shifting and oozing lake. Not too surprisingly, B was barely feeling anything, his tolerance over the years having immunized him to all but extremely heavy doses. He later informed me that he dropped 150mics of acid at about T +1:20 to enhance the experience and ended up tripping very lightly.
To help calm my mind, I sat down and tried to meditate, attempting to recall Tim Leary's advice in 'The Psychedelic Experience', and failing that, silently thought of my mantra with each inhale and exhale. Unfortunately, my visuals and unfocued mind distracted me from such endeavors, and I gave up the struggle to not struggle.
Over the next hour, my tingling subsided and slowly, the layers of my reality were peeled back until I only remembered a few friend's names and understood only the nature of my interpersonal relationships to the people present. Dancing was fun and liquid, and I didn't need music to move to a rythm; however, my energy level and desire to move about lay somewhere between LSD and mushrooms, so I spent much time sitting down.
The next hour and a half remains hazy in my mind--B would take me from one room to another (each had a different atmosphere with corresponding music) and I would 'wake up', wondering when and how we had gotten there. The mild synesthesia didn't help, but was very fascinating, if distracting. To gauge the intensity of my trip, he would ask me questions that I could only vaguely comprehend and even more vaguely answer. Language was difficult, but not impossible.
As for my mind, my aggression over the prior week manifested itself as paranoia over our relationship, and I also projected this hostility onto B. I believed he was angry and displeased with me, despite his assurances otherwise. He later told me that we were exchanging weird looks all night. I found it really quite confusing, and I'm still trying to digest all that I experienced.
As for the comedown, starting around T +3:00, my thoughts became unusually lucid and I began to understand with amazingly clarity both B's and my own elemental natures with their corresponding colors and engergies. I felt as if in between the underlying, fundamental world and the game reality, and this mental location enabled me to gain sure and piercing insight into the nature of the relationship between these two worlds. I hand't ever truly realized such sustained clarity before except in one, maybe two intensely spiritual experiences.
At 5:30am, T +5:00, our troupe headed back home and I felt very comfortable driving us all back. Sleep came easily after a hot, extended shower.
In sum, this compound could prove quite insightful and enlightening in lower doses (at least for my sensitive mind), and the dissolution and fluidity of physical boundaries was quite stunning. As for overall pleasantness and pretty visuals, I would certainly choose mushrooms over this; 4-Acetoxy-DET reminded me too much of LSD in the effect on my mental and emotional processes, and while I respect the potency and usefulness of acid, it is certainly not my substance of choice. Although I had no nausea to speak of, I felt more than just aware of my digestive system--it seems this substance caught my stomach's attention; in addition, my body certainly felt the effects as well as my mind. My greatest surprise was the quickness and strength of 4-Acetoxy-DET--I was 'gone' by only 40min in.
Due to my introspective nature on the comedown, I think next time I'll try this compound in a less stimulating environment.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.